File
Authors
Keywords
cyclosporin
nephrotic syndrome
nephrotoxicity
Abstract
We report a 3-year-old girl with steroid resistant nephrotic syndrome (NS) who developed nephrotoxicity by low-dose cyclosporin (CsA) treatment. Initial prednisolone (PSL) treatment and subsequent additional cyclophosphamide treatment were not successful in leading her into remission. The first renal biopsy finding revealed neither a glomerular nor interstitial change. CsA therapy was initiated in addition to ongoing glucocorticoid therapy at 6 months from the time of onset. Proteinuria disappeared 3 weeks later and the patient went into complete remission. After experiencing the first relapse, the patient was gradually weaned from CsA, and treatment continued with 30 to 50 ng/mL of trough concentration. No elevations of the serum creatinine, serum urea, serum potassium, excretion of urinary β2-microglobulin, or urinary N-acetyl-β-D-glucosaminidase were demonstrated in the follow-up. A second renal biopsy specimen obtained 1 year later showed a tubulo-interstitial change, containing tubular atrophy and interstitial fibrosis, both of which are consistent with the morphological change associated with CsA nephrotoxicity. A follow-up biopsy should be done in order to evaluate the CsA nephrotoxicity, regardless of the treatment dosage.
Publisher
Tottori University Faculty of Medicine
Content Type
Journal Article
ISSN・ISBN
1346-8049
NCID
AA00892882
Journal Title
Yonago Acta medica
Current Journal Title
Yonago Acta medica
Volume
42
Issue
1
Start Page
125
End Page
130
Published Date
1999-03
Text Version
Publisher
Rights
Yonago Acta medica 編集委員会
Citation
Yonago Acta medica. 1999, 42(1), 125-130
Department
Faculty of Medicine/Graduate School of Medical Sciences/University Hospital
Language
English